Eigenvalues in the large sieve inequality, II
Journal de Théorie des Nombres de Bordeaux, Volume 22 (2010) no. 1, pp. 181-196.

We explore numerically the eigenvalues of the hermitian form

qQamod*qnNϕne(na/q)2

when N= qQ φ(q). We improve on the existing upper bound, and produce a (conjectural) plot of the asymptotic distribution of its eigenvalues by exploiting fairly extensive computations. The main outcome is that this asymptotic density most probably exists but is not continuous with respect to the Lebesgue measure.

Nous explorons numériquement les valeurs de la forme hermitienne

qQamod*qnNϕne(na/q)2

lorsque N= qQ φ(q). Nous améliorons la majoration actuelle et exhibons un graphique conjectural de la distribution asymptotique de ses valeurs propres en exploitant des résultats de calculs intensifs. L’une des conséquences est que la distribution asymptotique existe probablement mais n’est pas absolument continue par rapport à la mesure de Lebesgue.

Received:
Published online:
DOI: 10.5802/jtnb.710
Classification: 11L03,  11L07,  11L26,  30E05,  41A10,  41A17
Keywords: Large sieve inequality, circle method, Jackson polynomials, Hausdorff moment problem
Olivier Ramaré 1

1 Laboratoire CNRS Paul Painlevé, Université Lille 1, 59 655 Villeneuve d’Ascq cedex, France
@article{JTNB_2010__22_1_181_0,
     author = {Olivier Ramar\'e},
     title = {Eigenvalues in the large sieve inequality, {II}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {181--196},
     publisher = {Universit\'e Bordeaux 1},
     volume = {22},
     number = {1},
     year = {2010},
     doi = {10.5802/jtnb.710},
     zbl = {1220.11117},
     mrnumber = {2675879},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.710/}
}
TY  - JOUR
TI  - Eigenvalues in the large sieve inequality, II
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2010
DA  - 2010///
SP  - 181
EP  - 196
VL  - 22
IS  - 1
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.710/
UR  - https://zbmath.org/?q=an%3A1220.11117
UR  - https://www.ams.org/mathscinet-getitem?mr=2675879
UR  - https://doi.org/10.5802/jtnb.710
DO  - 10.5802/jtnb.710
LA  - en
ID  - JTNB_2010__22_1_181_0
ER  - 
%0 Journal Article
%T Eigenvalues in the large sieve inequality, II
%J Journal de Théorie des Nombres de Bordeaux
%D 2010
%P 181-196
%V 22
%N 1
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.710
%R 10.5802/jtnb.710
%G en
%F JTNB_2010__22_1_181_0
Olivier Ramaré. Eigenvalues in the large sieve inequality, II. Journal de Théorie des Nombres de Bordeaux, Volume 22 (2010) no. 1, pp. 181-196. doi : 10.5802/jtnb.710. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.710/

[1] E. Bombieri, Le grand crible dans la théorie analytique des nombres. Astérisque 18 (1987). | MR: 891718 | Zbl: 0618.10042

[2] J.M. Borwein and A.S. Lewis, On the convergence of moment problems. Trans. Amer. Math. Soc. 325(1) (1991), 249–271. | MR: 1008695 | Zbl: 0741.41021

[3] G. Greaves, An algorithm for the Hausdorff moment problem. Numerische Mathematik 39(2) (1982), 231–238. | EuDML: 132793 | MR: 669318 | Zbl: 0471.65085

[4] F. Hausdorff, Summationsmethoden und Momentfolgen. I. Math. Z. 9 (1921), 74–109. | EuDML: 167613 | JFM: 48.2005.01 | MR: 1544453

[5] F. Hausdorff, Summationsmethoden und Momentfolgen. II. Math. Z. 9 (1921), 280–299. | EuDML: 167626 | JFM: 48.2005.02 | MR: 1544467

[6] F. Hausdorff, Momentenprobleme für ein endliches Intervall. Math. Z. 16 (1923), 220–248. | EuDML: 174963 | JFM: 49.0193.01 | MR: 1544592

[7] H.L. Montgomery, Topics in Multiplicative Number Theory. Lecture Notes in Mathematics (Berlin) 227. Springer–Verlag, Berlin–New York, 1971. | MR: 337847 | Zbl: 0216.03501

[8] I.J. Schoenberg, R. Askey and A. Sharma, Hausdorff’s moment problem and expansions in Legendre polynomials. J. Math. Anal. Appl. 86 (1982), 237–245. | MR: 649868 | Zbl: 0483.44012

[9] O. Ramaré, Eigenvalues in the large sieve inequality. Funct. Approximatio, Comment. Math. 37 (2007), 7–35. | MR: 2363835 | Zbl: 1181.11059

[10] A. Selberg, Collected papers. Springer–Verlag, Berlin, 1991. | MR: 1295844 | Zbl: 0729.11001

[11] J. Szabados, On the convergence and saturation problem of the Jackson polynomials. Acta Math. Acad. Sci. Hungar. 24 (1973), 399–406. | MR: 346399 | Zbl: 0269.42003

Cited by Sources: